Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 186, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 11, 2001, 11:55 AM CDT for Ouachita Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2001, 11:55 AM CDT (16:55 UTC)
- Expired
- Oct 11, 2001, 12:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ouachita Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 11, 10:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 10:10 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 11, 10:10 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1010 AM CDT THU OCT 11 2001 ONGOING SEVERE WEATHER PRECLUDES MUCH DISCUSSION TODAY. WILL UPDATE TEXAS ZONES TO INCLUDE NEW TORNADO WATCH OVER SOUTHWEST AR AND NORTH LA. OTHER THAN THAT...CURRENT ZONES WILL BE MODIFIED ONLY SLIGHTLY. 03 .SHV...NONE.
In the hours before
Special weather statement, Oct 11, 6:36 AM CDT, 5 hours 19 minutes before
ARZ061-070>072-LAZ002-TXZ112-111400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 636 AM CDT THU OCT 11 2001 OVERNIGHT FLOODING HAS RECEDED IN SOME AREAS...AND WILL SLOWLY RECEDE IN OTHERS THIS MORNING. FLOODING HAS PRODUCED TRAVELING HAZARDS ACROSS PORTIONS OF SOUTHWEST ARKANSAS... WHERE LAW ENFORCEMENT REPORTS THAT WATER ON ROADWAYS HAS CONTRIBUTED TO EARLY MORNING ACCIDENTS. MOTORISTS ARE URGED TO REDUCE SPEED AND EXERCISE GREAT CAUTION THIS MORNING. DO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH...AND AVOID ENTERING WATER THAT IS SWIFTLY FLOWING. ADDITIONAL RAIN WILL LIKELY FALL AT TIMES...THIS MORNING AND EARLY AFTERNOON...WHICH MAY AGGRAVATE FLOODING CONDITIONS. BE PREPARED TO ACT QUICKLY IF FLOODING OCCURS...BY MOVING TO HIGHER GROUND.
Special weather statement, Oct 11, 10:15 AM CDT, 1 hour 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT THU OCT 11 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND ISOLATED TORNADOES...THROUGH THIS AFTERNOON OVER MUCH OF NORTH LOUISIANA...AND SOUTH ARKANSAS. A WEAK COLD FRONT TRIGGERED A LINE OF THUNDERSTORMS OVER NORTHEAST TEXAS LATE THIS MORNING. THIS LINE OF THUNDERSTORMS WILL MOVE EAST INTO NORTH CENTRAL LOUISIANA...AND SOUTH ARKANSAS DURING THE EARLY AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG... DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND SPOTTER GROUPS...MAY BE NEEDED THIS AFTERNOON.
Special weather statement, Oct 11, 11:19 AM CDT, 36 minutes before
ARZ060-061-070>072-LAZ001>003-010-011-TXZ112-125-126-136>138-149>153- 165>167-111650- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1119 AM CDT THU OCT 11 2001 ...TORNADO WATCH 772 IS NO LONGER IN EFFECT FOR EAST TEXAS. THIS INCLUDES THE COUNTIES OF ANGELINA...CASS... CHEROKEE...GREGG...HARRISON...MARION...PANOLA...NACOGDOCHES... RUSK...SABINE...SAN AUGUSTINE...SHELBY...SMITH AND UPSHUR... ...TORNADO WATCH 773 IS NO LONGER IN EFFECT FOR PARTS OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA... THIS INCLUDES THE COUNTIES OF COLUMBIA...HEMPSTEAD...LAFAYETTE MILLER AND NEVADA IN ARKANSAS. ALSO INCLUDES THE LOUISIANA PARISHES OF BOSSIER...CADDO...DE SOTO...RED RIVER AND WEBSTER. THE TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SOUTHEAST OF A LINE FROM EL DORADO ARKANSAS TO MANY LOUISIANA. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST INTO NORTH CENTRAL AND WEST CENTRAL LOUISIANA. THE THREAT OF SEVERE WEATHER HAS ENDED FOR NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:28 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 32 min |
| Oct 11, 3:07 AM CDT | Flash Flood Warning | SHV | Cass | 4 hr |
| Oct 11, 12:40 AM CDT | Flash Flood Warning | SHV | Bossier | 4 hr |
| Oct 11, 9:24 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 51 min |
| Oct 11, 9:49 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 41 min |
| Oct 11, 10:25 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Oct 11, 10:39 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne | 51 min |
| Oct 11, 11:21 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 39 min |
| Oct 11, 12:33 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 42 min |
| Oct 10, 7:48 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 42 min |
| Oct 10, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 46 min |
| Oct 10, 8:42 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 48 min |
| Oct 10, 11:20 PM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
| Oct 11, 1:00 AM CDT | Flash Flood Warning | SHV | Lafayette, Miller | 4 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.